MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-275-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Bacterial Infection (1735)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with a ped2 pipeline had aspiration pneumonia.Course further complicated by a spiration pneumonia, treated with iv zosyn and transition to po augmentin (end of treatment (b)(6)).(b)(6) cxr--> dht terminates in proximal esophagus/trachea and there is a right middle lobe (rml) opacity c/f infection vs aspiration toxic/metabolic encephalopathy and leukocytosis due to aspiration pneumonia.Treated with iv zosyn and transition to po augmentin.The event resolved on (b)(6) 2024.It did not result in hospitalization.The event was possibly related to the procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that per site assessment, the pneumonia was possibly related to the index procedure and disease under the study.The cec assessed this event as causally related to the disease under the study and not related to the procedure/device/apt.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information ware received reporting that the sponsor assessment was updated to not related to the study procedure.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19969295
Report Number2029214-2024-01411
Device Sequence Number8966680
Product Code OUT
UDI-Device Identifier00763000283940
UDI-Public(01)00763000283940(17)241007(10)B278670
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberPED2-275-20
Device Catalogue NumberPED2-275-20
Device Lot NumberB278670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/06/2024
06/24/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/25/2024
07/23/2025
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight69 KG